Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jan 28, 2013, 2:00 PM CST for 19 counties in Texas. It took effect at Jan 29, 2013, 2:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 2:00 PM CST (20:00 UTC)
- In effect from
- Jan 29, 2013, 2:00 PM CST
- Expired
- Jan 29, 2013, 7:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS84 KMAF 282000 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CST MON JAN 28 2013 ...A RED FLAG WARNING IS IN EFFECT FOR TUESDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE PLAINS OF WEST TEXAS FOR 20 FT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... .ON TUESDAY A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS NEW MEXICO AND TEXAS RESULTING IN VERY WINDY CONDITIONS. GUSTY WEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES RANGING FROM 11 TO 15 PERCENT WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS. NMZ115-TXZ045>048-050>053-058>063-067>070-075-079-081-082-291100- /O.NEW.KMAF.FW.W.0001.130129T2000Z-130130T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- BIG BEND AREA-TERRELL- 200 PM CST MON JAN 28 2013 /100 PM MST MON JAN 28 2013/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CST /1 PM MST/ TO 7 PM CST /6 PM MST/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE PLAINS OF WEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM CST /1 PM MST/ TO 7 PM CST /6 PM MST/ TUESDAY. * WIND...WEST WINDS OF 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * HUMIDITY...11 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
653 WWUS84 KMAF 291019 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 AM CST TUE JAN 29 2013 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE PLAINS OF WEST TEXAS FOR 20 FT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... .A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS NEW MEXICO AND TEXAS TODAY RESULTING IN VERY WINDY CONDITIONS. GUSTY WEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES RANGING FROM 10 TO 15 PERCENT WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS. NMZ115-TXZ045>048-050>053-058>063-067>070-075-079-081-082-300100- /O.CON.KMAF.FW.W.0001.130129T2000Z-130130T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- BIG BEND AREA-TERRELL- 419 AM CST TUE JAN 29 2013 /319 AM MST TUE JAN 29 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CST /1 PM MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE PLAINS OF WEST TEXAS... * WIND...WEST WINDS OF 25 TO 45 MPH WITH GUSTS 50 TO 60 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
423 WWUS84 KMAF 292051 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CST TUE JAN 29 2013 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE PLAINS OF WEST TEXAS AND THE LOWER ELEVATIONS OF THE TRANS PECOS FOR 20 FT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... .A STRONG UPPER LEVEL TROUGH WILL CONTINUE TO MOVE ACROSS NEW MEXICO AND TEXAS TODAY RESULTING IN VERY WINDY CONDITIONS. GUSTY WEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES RANGING FROM 10 TO 15 PERCENT WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS. NMZ115-292200- /O.CAN.KMAF.FW.W.0001.000000T0000Z-130130T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 151 PM MST TUE JAN 29 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CAN CELLED THE RED FLAG WARNING. DRY AIR IS SLOWLY MOVING INTO THE SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. DO NOT EXPECT RELATIVE HUMIDITIES TO FALL TO OR BELOW 15 PERCENT WHEN THE WINDS ARE AT 20 MPH OR GREATER THIS AFTERNOON...THUS THE RED FLAG WARNING HAS BEEN CAN CELLED. $$ TXZ045>048-050>053-058>063-067>070-075-079-081-082-300100- /O.CON.KMAF.FW.W.0001.000000T0000Z-130130T0100Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- BIG BEND AREA-TERRELL- 251 PM CST TUE JAN 29 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PLAINS FOR WEST TEXAS... * WIND...WEST WINDS OF 25 TO 45 MPH WITH GUSTS 50 TO 60 MPH. * HUMIDITY...7 TO 10 PERCENT ALONG THE RIO GRANGE AND NEAR 15 PERCENT ELSEWHERE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 28, 10:56 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 28, 10:56 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1056 AM CST MON JAN 28 2013
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
WINDS ARE MIXING TO THE SURFACE AND INCREASING TO AROUND 15-20KTS
SUSTAINED AT MAF/FST AND WILL OCCUR SHORTLY AFTER 18Z FOR THE WRN
TAF SITES. 15-20KTS WINDS WILL CONTINUE FROM THE SW THRU THE DAY
AND THEN DECREASE WHILE TURNING S OR STAYING SW THRU 04Z-06Z. AS
A PACIFIC COLD FRONT MOVES THRU WINDS WILL TURN BACK TO THE SW-W
BY 12Z AND INCREASE TO AROUND 20KTS AFTER 15Z. WINDS WILL INCREASE
FURTHER AFTER 18Z.
&&
PREV DISCUSSION... /ISSUED 400 AM CST MON JAN 28 2013/
DISCUSSION...
WATER VAPOR IMAGERY IS SHOWING THE UPPER TROUGH DIGGING INTO THE
GREAT BASIN THIS MORNING. WINDS YESTERDAY BRIEFLY REACHED HIGH
WIND WARNING IN THE GUADALUPE MOUNTAINS...AND TODAY WINDS SHOULD
BE STRONG WITH THE TROUGH APPROACHING SO HAVE ISSUED A HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON. MODELS ALSO
CONTINUE TO SHOW STRONG WINDS EXPANDING SOUTH TOMORROW AND HAVE
CONTINUED THE HIGH WIND WATCH FOR THOSE AREAS WITH THE POTENTIAL
FOR VERY STRONG WINDS AS THE TROUGH AXIS PASSES OVER. ALSO OF
CONCERN IS ALL MODELS SHOWING 850MB WINDS OF 40 TO 50KTS ACROSS
MUCH OF THE AREA TOMORROW. THERE WILL BE SOME CLOUDS ASSOCIATED
WITH THE TROUGH WHICH MAY INHIBIT LOW LEVEL MIXING SOME...THOUGH
THE CLOUDS WILL LIKELY BE MID LEVEL ALTOCUMULUS AND NOT A CIRRUS
STRATUS SHIELD. THE LATTER TENDS TO BE MORE WIDESPREAD THAN THE
FORMER AND THOUGH HIGHER TENDS TO INHIBIT MIXING BETTER SO AN
ALTOCU DECK MAY PROVIDE ENOUGH BREAKS FOR ELEVATED WINDS TO MIX TO
THE SURFACE. THAT WOULD MEAN AT LEAST A LARGE WIND ADVISORY AREA
TOMORROW EAST OF THE CURRENT WATCH AND POSSIBLY AN EASTWARD
EXTENSION OF THE STRONG WINDS INTO THE ADJACENT PLAINS OF
SOUTHEAST NEW MEXICO AND THE TRANS PECOS.
WELL ABOVE NORMAL TEMPS TODAY WILL COOL TO MORE SEASONAL LEVELS
TOMORROW AS THE TROUGH BRINGS A PACIFIC FRONT TOMORROW MORNING.
IN THE WAKE OF THE DEPARTING TROUGH AN UPPER RIDGE WILL DEVELOP
ALONG THE WEST COAST AND REMAIN STATIONARY THROUGH THE REMAINDER
OF THE WEEK. THE RESULTING NORTHWESTERLY UPPER FLOW WILL BRING A
SERIES OF MINOR SHORT WAVE TROUGHS OUT OF CANADA AND INTO THE
CENTRAL PLAINS WITH PERIODIC REINFORCEMENTS OF COOL AIR KEEPING
TEMPERATURES CLOSE TO CLIMATOLOGY.
HENNIG
FIRE WEATHER...
STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY BUT
MINIMUM AFTERNOON HUMIDITIES WILL BE WELL ABOVE 20 PERCENT.
TOMORROW STRONG WINDS WILL SPREAD SOUTH WITH VERY WINDY CONDITIONS
EXPECTED ACROSS MUCH OF THE REMAINDER OF THE AREA. MINIMUM
AFTERNOON HUMIDITIES TOMORROW WILL DROP INTO THE UPPER TEENS
DESPITE COOLER TEMPERATURES AS MUCH DRIER AIR MOVES IN FROM THE
WEST. FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO EXCEED CRITICAL
LEVELS THOUGH CONDITIONS MAY WARRANT A FIRE DANGER STATEMENT WHICH
WOULD BE ISSUED TUESDAY MORNING. FAIR TO GOOD RELATIVE HUMIDITY
RECOVERY IS EXPECTED TOMORROW NIGHT WITH IMPROVED CONDITIONS
WEDNESDAY AS WINDS DIMINISH.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jan 28, 1:54 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CST MON JAN 28 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 154 PM CST MON JAN 28 2013 /1254 PM MST MON JAN 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH A FEW GUSTS OF 60 TO 65 MPH ARE EXPECTED IN PARTS OF THE GUADALUPE MOUNTAINS FOR THE REMAINDER OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS ARE AGAIN EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS AS WELL AS THE VAN HORN HIGHWAY 54 CORRIDOR TUESDAY. WIND SPEEDS OF 40 TO 65 MPH SUSTAINED WITH GUSTS UP TO 70 TO 80 MPH ARE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS TUESDAY. VERY WINDY CONDITIONS WILL DEVELOP ACROSS ALL OF THE LOWER ELEVATIONS AND A WIND ADVISORY IS IN EFFECT TUESDAY AFTERNOON FOR WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. AREAS OF BLOWING DUST WILL LIKELY DEVELOP AS WELL. THESE WINDS ALONG WITH DRY AIR HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THE PLAINS AND THE LOWER ELEVATIONS OF THE TRANS PECOS FOR TUESDAY AFTERNOON. FIRE DANGER IS EXPECTED TO BE HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:01 AM CST | High Wind Warning | MAF | 14 hr | |
| Jan 28, 2:20 PM CST | High Wind Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 34 hr |
| Jan 28, 2:20 PM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.